Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 421, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Oct 7, 2021, 3:40 PM EDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2021, 3:40 PM EDT (19:40 UTC)
- Expired
- Oct 7, 2021, 4:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 980 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444
WHUS52 KTAE 071940
SMWTAE
GMZ730-755-072015-
/O.NEW.KTAE.MA.W.0421.211007T1940Z-211007T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tallahassee FL
340 PM EDT Thu Oct 7 2021
The National Weather Service in Tallahassee has issued a
* Special Marine Warning for...
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River Fl out to 20 Nm...
Coastal Waters From Ochlockonee River to Apalachicola FL out to 20
Nm...
* Until 415 PM EDT.
* At 340 PM EDT, a severe thunderstorm capable of producing
waterspouts was located 7 nm west of Marker 24 Barge, moving east
at 5 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Waterspouts can quickly form and capsize boats...damage
vessels...and create suddenly higher waves. Make sure all
on board are in a secure location and wearing life
jackets. Expect wind gusts in excess of 34
knots...suddenly higher waves...frequent lightning...and
heavy downpours. Make sure all on board are wearing life
jackets.
* Locations impacted include...
Marker 24 Barge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2982 8433 2990 8433 2992 8414 2976 8414
TIME...MOT...LOC 1940Z 274DEG 7KT 2986 8429
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Oct 7, 1:57 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 7, 1:57 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
157 PM EDT Thu Oct 7 2021
.AVIATION...
[Through 18Z Friday]
MVFR/VFR conditions will prevail through the afternoon with
scattered showers/storms expected through the rest of the day.
Expect a return to widespread MVFR/IFR, with localized LIFR,
conditions overnight as low ceilings and fog develops. Rain
showers and potentially a thunderstorm can't be ruled out
overnight as well with the best chance at ECP, TLH, and ABY.
VFR/MVFR conditions will return tomorrow morning, but the low
level stratus could persist into the late morning hours at some
terminals.
&&
.PREV DISCUSSION [1120 AM EDT]...
.NEAR TERM [Through Tonight]...
Another day of heavy rainfall and thunderstorms. The cut-off low
causing this wet pattern that has been plaguing us since earlier
this week will begin to lift slowly north up the Mississippi Valley
through the day. As this happens, the rain will head further east by
the evening. Much like yesterday, there will be enough bulk shear
for thunderstorms that may be strong and have the potential to
produce a brief tornado this morning. Although, the heavy rain on
the already saturated soils will be the most concerning threat.
Especially for areas west of the Apalachicola basin where
potentially another 3-5 inches of rain may fall. Most of the heavy
rain is expected in the early morning hours until around 15z. As the
day progresses, the rain will move into our eastern counties but is
expected to be lighter. Even though our eastern counties have not
had much rain over the past few days, flooding in the region could
be a concern for our Central Georgia counties during the afternoon
and evening. PoPs today are nearly 80 percent along the coastal
regions in the Western Panhandle for the pre-dawn hours this
morning, with about a 50-60 percent chance area wide through the
rest of the afternoon. The Flash Flood Watch will remain in effect
until 12z this morning for SE Alabama and until 18z in the FL Big
Bend region.
Another thing to note this morning will be fog developing in our
eastern counties prior to daybreak.
Temperatures today will range from the low 80s west of the
Apalachicola to the mid-upper 80s in the FL Big Bend and SW Georgia.
The Lows tonight will be in the upper 60s/low 70s.
.SHORT TERM [Friday Through Saturday]...
A stout shortwave moves through the cyclonic flow aloft on Friday.
Meanwhile, southerly flow veers more westerly, with notably drier
air advecting into SE AL and the W FL Panhandle on Friday. In fact,
PW values by late aftn are modeled around 0.9" in SE AL, increasing
to 1.8" in the SE FL Big Bend! understandably, there is a gradient
in PoP across the tri-state area, from 20 pct in SE AL to around 70
pct from the I-75 corridor southward into the FL Big Bend. There is
still the potential for heavy rainfall leading to some flooding
issues on Friday from the FL Big Bend into the I-75 corridor of GA,
particularly the western Big Bend where several inches of rainfall
occurred on Wednesday.
The shortwave on Fri is stout, with northwest flow aloft and mid-
level lapse rates around 6.5 C/km. Mixed Layer CAPE also increases
to 2k J/kg w/25-30 kts of flow at 500 hPa. Soundings indicate dry
air aloft in the mid-levels and caret/inverted-v profiles near the
surface. Thunderstorms with more robust updrafts that overcome the
dry air aloft would be capable of gusty winds and isolated small
hail, primarily east of the Flint and Apalachicola Rivers.
The other concern is patchy fog on Friday morning. Much of the
region should reach saturation near the surface, especially given
the recent rainfall, along with a weak frontal boundary stalled
across the area which will promote a weaker pressure gradient
compared to recent mornings. Given some partial clearing, expect
at least patchy fog across much of the tri-state area. There is
the potential for more widespread fog, possibly dense, and later
forecasts will fine tune this.
Daily average temperatures near normal on Friday and Saturday.
.LONG TERM [Saturday Night Through Thursday]...
Finally, deep layer ridging builds into the area over the weekend.
The forecast is essentially dry on Saturday and Sunday across the
tri-state area. By Monday, easterly low-level flow gets underway,
introducing a slight chance of showers into the I-75 corridor of
GA into the FL Big Bend. This expands across much of the area by
mid-week with a slight chance of showers and an isolated rumble
of thunder, which will be diurnally driven and enhanced by any
sea-breeze boundaries within the weak surface pressure gradient.
Temperatures will be near seasonal levels throughout the period.
.MARINE...
Thunderstorms with briefly higher winds to 34 knots and waterspouts
are possible today. Otherwise, southeasterly winds of 5 to around 10
knots continue through tonight, becoming northeast 10 to around 15
knots on Friday, which will remain elevated through early next week.
Wave heights 1 to 2 feet through the period, except slightly higher
at times beyond 20 nautical miles.
.FIRE WEATHER...
Fire weather concerns remain low through the next few days, with
dispersion values increasing slowly on Friday as easterly flow
increases. Showers and thunderstorms are in the forecast again for
this morning and afternoon. Non-critical levels of relative humidity
and light winds expected.
.HYDROLOGY...
The Flash Flood Watch for the FL Panhandle and portions of the
western Big Bend has been extended until 2 pm ET today. The
remainder of the watch for the rest of the FL Big Bend and SE AL
remains in effect until 8 AM ET today. Several rounds of heavy
rainfall have already fallen over the past couple of days, with the
hardest hit areas south of I-10 from the Western FL Big Bend into
the Panhandle receiving nearly 8 to 10 inches.
Another round of heavy rainfall will begin early this morning, with
the area of greatest concern across the FL Panhandle, where another
3 to 5 inches of rainfall is possible through early this afternoon.
WPC maintains a moderate risk for excessive rainfall in the FL
Panhandle where significant flash flooding remains possible. Another
area of concern is across our northern GA counties, where there is a
marginal risk for excessive rainfall, i.e., isolated flash flooding
possible, focused on this afternoon and evening.
Rises are being observed on area rivers due to several days of
heavy rainfall. The Sopchoppy River at Sopchoppy is forecast to
crest in moderate flood stage today before falling back below
flood stage by Friday. The Apalachicola River at Blountstown will
also rise into minor flood stage today as releases from Woodruff
Dam increase. We'll continue to keep an eye on the flashier basins
near the coast with additional rainfall expected this morning.
Otherwise, despite the recent rainfall over the rest of the
area, rivers appear to be remaining in or below action stage.
For more detailed information on specific river stages and
forecasts, visit: http://water.weather.gov/ahps2/index.php?wfo=tae.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 86 67 86 67 / 50 60 10 10 0
Panama City 72 85 68 85 68 / 50 30 10 10 0
Dothan 69 85 65 85 65 / 40 20 0 10 0
Albany 70 85 66 85 65 / 70 40 0 10 0
Valdosta 71 84 66 85 65 / 50 70 20 10 0
Cross City 72 87 69 86 67 / 20 80 40 20 0
Apalachicola 74 83 69 84 70 / 60 50 20 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Flash Flood Watch until 8 PM EDT /7 PM CDT/ this evening for
Calhoun-Central Walton-Coastal Bay-Coastal Franklin-Coastal
Gulf-Coastal Wakulla-Holmes-Inland Bay-Inland Franklin-
Inland Gulf-Inland Wakulla-Jackson-Liberty-North Walton-
South Walton-Washington.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Montgomery
SHORT TERM...LF
LONG TERM...LF
AVIATION...Dobbs
MARINE...LF
FIRE WEATHER...Montgomery
HYDROLOGY...LFIn the hours before
Local storm report, Oct 7, 11:06 AM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1106 AM EDT THU OCT 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 4 N WEST BAY 30.35N 85.85W
10/07/2021 BAY FL EMERGENCY MNGR
FLOODING REPORTED ON VINSON ROAD.
0730 AM FLASH FLOOD GULF LAGOON BEACH 30.17N 85.79W
10/07/2021 BAY FL EMERGENCY MNGR
ROAD FLOODED AT FRONT BEACH ROAD AND S.
THOMAS DRIVE.
0745 AM FLASH FLOOD 1 ESE GULF LAGOON BEACH 30.16N 85.77W
10/07/2021 BAY FL EMERGENCY MNGR
ROAD FLOODED AT N. LAGOON DRIVE AND COUNTRY
PLACE.
0745 AM FLASH FLOOD 1 ENE PARKER 30.14N 85.59W
10/07/2021 BAY FL EMERGENCY MNGR
SOUTH TYNDALL PARKWAY FLOODED BETWEEN BOAT
RACE RD. AND HICKORY ST.
0800 AM FLASH FLOOD 1 NNE CALLAWAY 30.16N 85.57W
10/07/2021 BAY FL EMERGENCY MNGR
ROAD FLOODED AT PARKER ELEMENTARY SCHOOL.
0800 AM FLASH FLOOD 1 NNE WEST BAY 30.31N 85.85W
10/07/2021 BAY FL EMERGENCY MNGR
HIGHWAY 79 S TO THE NORTH OF WEST BAY WAS
CLOSED DUE TO FLOODING.
0800 AM FLASH FLOOD CEDAR GROVE 30.17N 85.63W
10/07/2021 BAY FL EMERGENCY MNGR
E 12TH STREET CLOSED DUE TO FLOODING.
0800 AM FLASH FLOOD 1 ESE LYNN HAVEN 30.22N 85.63W
10/07/2021 BAY FL EMERGENCY MNGR
HIGHWAY 389 AND CASON ROAD CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 1 E HILAND PARK 30.20N 85.61W
10/07/2021 BAY FL EMERGENCY MNGR
GAME FARM ROAD AND TRANSMITTER ROAD CLOSED
DUE TO FLOODING.
0800 AM FLASH FLOOD 2 E LYNN HAVEN 30.23N 85.62W
10/07/2021 BAY FL LAW ENFORCEMENT
DERBY WOODS AND HIGHWAY 390 CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 1 ENE SPRINGFIELD 30.17N 85.59W
10/07/2021 BAY FL EMERGENCY MNGR
TRAM ROAD IN FRONT OF VETERANS HOME CLOSED
DUE TO FLOODING.
0800 AM FLASH FLOOD 2 SE COLLEGE STATION 30.21N 85.56W
10/07/2021 BAY FL EMERGENCY MNGR
NEHI ROAD AT STAR AVE CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 1 SE SPRINGFIELD 30.15N 85.60W
10/07/2021 BAY FL EMERGENCY MNGR
3RD AND SENECA STREET CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 1 N GULF LAGOON BEACH 30.18N 85.79W
10/07/2021 BAY FL EMERGENCY MNGR
THOMAS DRIVE AND JOAN AVE CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 1 ESE SPRINGFIELD 30.16N 85.59W
10/07/2021 BAY FL EMERGENCY MNGR
7TH AVE AND TYNDALL PKWY CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 1 NE CALLAWAY 30.15N 85.57W
10/07/2021 BAY FL LAW ENFORCEMENT
STAR AVE AND HIGHWAY 22 CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 2 ENE GULF LAGOON BEACH 30.18N 85.76W
10/07/2021 BAY FL EMERGENCY MNGR
LAIRD AND ALLISON TO JOAN AVE WAS CLOSED DUE
TO FLOODING.
0800 AM FLASH FLOOD 1 S LYNN HAVEN 30.21N 85.65W
10/07/2021 BAY FL EMERGENCY MNGR
HIGHWAY 77 AND MOSLEY WAS CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 2 S SOUTHPORT 30.27N 85.64W
10/07/2021 BAY FL EMERGENCY MNGR
BAILEY BRIDGE ON HIGHWAY 77 HAD FLOODING AND
WAS BACKED UP TO 2300.
0800 AM FLASH FLOOD 1 NNE WEST BAY 30.31N 85.85W
10/07/2021 BAY FL EMERGENCY MNGR
HIGHWAY 79 FLOODED NORTH OF CR 388.
0800 AM FLASH FLOOD 2 ESE SOUTHPORT 30.28N 85.61W
10/07/2021 BAY FL EMERGENCY MNGR
2300 AND GCCC TRAINING CENTER WAS CLOSED DUE
TO FLOODING.
0800 AM FLASH FLOOD 1 NNE CALLAWAY 30.16N 85.57W
10/07/2021 BAY FL EMERGENCY MNGR
N FOX ROAD AND HIGHWAY 22 WAS CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD BAY HARBOR 30.14N 85.62W
10/07/2021 BAY FL EMERGENCY MNGR
BUSINESS 98 BETWEEN CHERRY STREET AND PARKER
WAS CLOSED DUE TO FLOODING.
0900 AM FLASH FLOOD 3 E CALLAWAY 30.14N 85.52W
10/07/2021 BAY FL EMERGENCY MNGR
OLD BICYCLE ROAD BRIDGE IS UNDERWATER.
0900 AM FLASH FLOOD 3 SE TYNDALL AFB 30.03N 85.54W
10/07/2021 BAY FL EMERGENCY MNGR
TYNDALL PKWY WAS CLOSED DUE TO FLOODING.
&&
DVD/WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 9:49 PM EDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 6 days |
| Oct 7, 3:34 AM EDT | Dense Fog Advisory | TAE | Madison | 5 hr |
| Oct 7, 4:15 AM EDT | Special Weather Statement | TAE | Washington | 45 min |
| Oct 7, 4:23 AM EDT | Tornado Warning | TAE | Bay | 20 min |
| Oct 7, 4:27 AM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Oct 7, 4:49 AM EDT | Special Marine Warning | TAE | 26 min | |
| Oct 7, 4:54 AM EDT | Special Weather Statement | TAE | Bay | 66 min |
| Oct 7, 6:05 AM EDT | Special Weather Statement | TAE | Bay | 55 min |
| Oct 7, 6:12 AM EDT | Flash Flood Warning | TAE | Bay, Washington | 3 hr |
| Oct 7, 6:34 AM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Oct 7, 6:56 AM EDT | Tornado Warning | TAE | Bay | 34 min |
| Oct 7, 7:27 AM EDT | Flash Flood Warning | TAE | Bay | 2 hr |
| Oct 7, 7:44 AM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Oct 7, 7:45 AM EDT | Tornado Warning | TAE | Bay | 15 min |
| Oct 7, 8:52 AM EDT | Flash Flood Warning | TAE | Bay, Calhoun, Gulf | 2 hr |
| Oct 7, 9:18 AM EDT | Special Marine Warning | TAE | 42 min | |
| Oct 7, 9:32 AM EDT | Areal Flood Warning | TAE | Bay, Washington | 10 hr |
| Oct 7, 10:04 AM EDT | Flash Flood Warning | TAE | Gulf | 2 hr |
| Oct 7, 11:29 AM EDT | Areal Flood Warning | TAE | Bay, Calhoun, Gulf | 9 hr |
| Oct 7, 12:17 PM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 14 hr |
| Oct 7, 5:01 PM EDT | Special Weather Statement | TAE | Lanier | 29 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.